Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Birth Control Effectiveness/Diarrhea
|missboo72 - Thu Sep 10, 2009 3:41 pm||
I have been taking low-ogestrel for 13 years. Saturday early morning I woke up took my birth control pill and then about two seconds later had to go to the bathroom with some diarrhea. About hour later I got up and had a little more. Then I was fine for the rest of the day.
Sunday morning I took my pill again and was fine all day until midnight later in the evening had some diarrhea again. Monday took my pill, fine all day, Tuesday took my pill fine all day. Tuesday night had sex with my husband. Should I be concerned, should I take the emergency contraceptive pills on top of my pills?
The nurse at my GYN's office said I would need to have chronic diarrhea for days in order to it to bother it, but every site about birth control says you should have used backup even after one episode. So confused.
|Debbie Miller, RN - Mon Sep 14, 2009 12:30 pm||
I doubt the diarrhea has anything to do with the pill. Most likely it is coincidental and I don't understand your concern about needing plan B. If you took your pill, you don't need to worry. Using a back up method is for missed pills and has nothing to do with diarrhea. Have I missed something here? Did you miss some pills? If not, I would just watch and see if it subsides or evaluate the diarrhea for causes if it continues. I am not aware of a bout with diarrhea being cause for needing back up birth control.
I hope this answers your concerns.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.